Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Causes for stomach infection after a flu

Dec 2012
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2012
Answered : 1694 Questions
Had the flu Dec 26th and my stomach was fine. About a week later, started to get cramping and loose stools. Almost a month later and still a bit constipated and occasionally flaky stools.
Posted Wed, 12 Feb 2014 in Digestion and Bowels
Answered by Dr. Nsah Bernard 1 hour later
Brief Answer: Probably irritable bowel syndrome Detailed Answer: Hello XXXX, Thanks for posting your query, I am pleased to be able to assist you. It is clear that you are having a stomach upset which could be as a result of one of a multiple of factors that can lead to such symptoms. These factors range from infection, autoimmune diseases, allergy, food poisoning, irritable bowel syndrome etc. With most patients that I manage who come with such symptoms, the first thing I do is to rule out the most common microbes that maybe responsible (and in most of the cases, I will find one cause responsible). The most common microbes could be bacteria, virus, fungi, parasite, protozoa/amoeba, salmonella etc. If these are not found during a stool analysis, this probably means that another cause is responsible. Most of the times, microbes are responsible for enterocolitis such as you are presenting. If I have ruled out infection, I will then rule each possible cause one after another until I identify the cause. I know I am only speaking broadly, but that is simply because your symptoms are actually unspecific to any particular diseases. What you should do now is seek for effective medical attention and if possible with a gastroenterologist. Antibiotics such as ciprofloxacin, metronidazole, norfloxacin etc are usually very effective against most intestinal pathogenic microbes. Irritable bowel syndrome should be allowed for exclusion purposes only i.e if all other factors are excluded. It is a diseases with no known actual cause and can become great trouble throughout the rest of your existence. Some medications are known to work effectively together with a proper diet plan. Hope this helps and please feel free to contact me. Dr. Nsah
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor